Jump to content

Hasan: Antidepressant Effected my metabolism rate


Hasan

Recommended Posts

I have been on a diet and exercise for about five years with satisfying result, by then I had been on 10gm paroxetine for premature ejaculation with no noticeable side affects, however in the last few months My doctor raised my dosage to be 20mg for issues related to depression, I had been on that dosage for about 4 months, by then I gained some weight and my body fat percentage increased despite being on the same diet and exercise then I got back to the old dosage 10gm, I lost few pounds and my shape got better but still not satisfied with the result and still struggling to get back to what I have been on, but no matter how much I try it’s not working for me and it’s so frustrating. 
My concern is:

has the med ruined my metabolism rate and is it going to be permanent? Knowing that it’s only been five months since I decreased the dosage. 

Link to post
  • manymoretodays changed the title to Hasan: Antidepressant Effected my metabolism rate
  • Moderator

Welcome to SA, Hasan.

 

Paxil and other antidepressants are associated with weight gain.  It is not a permanent change, and once you go off the drug you weight should return to normal.

 

Please be careful in changing doses.  These drugs are very strong and it's good to be consistent in the dose you take.

 

If you decide to go off the Paxil, we recommend tapering by no more than 10% of your current dose every four weeks.

 

Why taper by 10% of my dosage?

 

This link is specifically about tapering Paxil.

 

Tips for tapering off Paxil (paroxetine)

 

This is your Introductory topic, where you can ask questions and connect with other members.  Again, welcome.

 

 

 

 

 

 

Gridley Introduction

 

Lexapro 20 mg since 2004.  Begin Brassmonkey Slide Taper Jan. 2017.   

End 2017 year 1 of taper at 9.25mg 

End 2018 year 2 of taper at 4.1mg

End 2019 year 3 of taper at 1.0mg  

Oct. 30, 2020  Jump to zero from 0.025mg.  Current dose: 0.000mg

3 year, 10 month taper is 100% complete.

 

Ativan 1 mg 1986-1991 CT, soon reinstated.  CT 2000. RI 1 mg 2011-2016.  Sept. 2016  0.625mg X 3

Nov.27, 2020, 7-week Ativan-Valium crossover + change to one 18.75mg dose, w/1 month hold.

Feb. 9, 2021, begin 10% every 4 weeks taper.  Current dose as of April 10: 13mgai.  Taper is 31% complete.

 

Imipramine 75 mg daily since 1986.  Jan. 2016 began every 3-weeks 10% taper, down to 16mgai (44mgpw).  Aug 2016, discovered SA, holding at 16mg.  Taper is 78% complete.  

  

Supplements: omega, vitamins C, E and D3, magnesium glycinate, probiotic, zinc, melatonin .3mg.


I am not a medical professional and this is not medical advice, but simply information based on my own experience, as well as other members who have survived these drugs.

Link to post
2 hours ago, Gridley said:

Welcome to SA, Hasan.

 

Paxil and other antidepressants are associated with weight gain.  It is not a permanent change, and once you go off the drug you weight should return to normal.

 

Please be careful in changing doses.  These drugs are very strong and it's good to be consistent in the dose you take.

 

If you decide to go off the Paxil, we recommend tapering by no more than 10% of your current dose every four weeks.

 

Why taper by 10% of my dosage?

 

This link is specifically about tapering Paxil.

 

Tips for tapering off Paxil (paroxetine)

 

This is your Introductory topic, where you can ask questions and connect with other members.  Again, welcome.

 

 

 

 

 

 

Hi Gridley

 

Thank you very much for your reply 

 

just to be clear, in order to get my normal weight , isn’t enough just to reduce the dose or I should go completely off?

 Because I used to be on 10gm for the five years ago and had no issue, while the issue started when I raised the dose into 20mg. 

Knowing that the reason I didn’t want to go completely off is that I need it for my premature ejaculation issue, while I’m wondering if there is an alternative med for that issue that doesn’t effect weight. 

Thanks again:) 

Link to post
  • Administrator

Welcome, Hasan.

 

You can go back to 10mg, but you'll have to taper so you don't get withdrawal symptoms. Please read the links Gridley gave you.

 

Were you taking 10mg for depression also, or did the "depression" occur while you've been taking Paxil?

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to post
11 hours ago, Altostrata said:

Welcome, Hasan.

 

You can go back to 10mg, but you'll have to taper so you don't get withdrawal symptoms. Please read the links Gridley gave you.

 

Were you taking 10mg for depression also, or did the "depression" occur while you've been taking Paxil?

Hello 

Actually I’ve been suffering from anxiety since I was teenager, but haven’t decided to take action until last few months, however I figured some techniques to control it. 

Link to post
  • Administrator

Side effects are dosage-related, they will reduce when you reduce the dosage. We can help you taper. Other than that, it's your choice if you want to continue taking it.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy